Hi I have anxiety and on medication for it but my anxiety seems to be getting worse I'm not even sure why tho and it's making me not assed to do anything in my house which is not good as I have kids I go out in to town shopping and that but that's about it I don't go to my mums any more :( I'm kinda lost as I have no clue why I'm like this but my anxiety getting worse seems toscare me that iI may not be able to cope with the anxiety not sure in what way tho I'm confused tbh plui always feel panicky when I feel it getting worse so really I jist want to knoe has any one else had this and it passed like a phase please tell me I will be ok from this
Anxiety seems to be getting worse?
- 23 Nov 2015 by hhh27
- 24 November 2015
Added 23 Nov 2015:
I have been on diffrent medication for my anxiety the one I'm on ive Bern on for almost 2 months the anxiety getting worse has only started bout a week ago :(
Without knowing what medication you're currently on and what ones you have been on in the past, it is difficult to say whether or not your panic is normal or not. However, you will be okay - no one has ever died from a panic attack. Basically, there are two types of meds that are prescribed for panic - antidepressants, usually SSRIs, which include drugs such as Prozac (Fluoxetine), Zoloft (Sertraline), Paxil (Paroxetine), Celexa (Citalopram), Effexor (Venlafaxine) and many others. If the medication you are taking for anxiety ends in the -ine suffix, it is likely an antidepressant. These drugs reduce the severity and frequency of panic attacks, but they do not necessarily eliminate them altogether. The other class of drugs are benzodiazepines such as Valium (Diazepam), Xanax (Alprazolam), Ativan (Lorazepam) and Klonopin (Clonazepam). These drugs provide short-term relief of anxiety, and can effectively halt an anxiety attack in progress. On the downside, they are physically habit-forming, and are usually only prescribed on an "as needed" basis. If the drug you are taking ends in the -pam suffix, it is likely a benzodiazepine.
As for non-pharmaceutical solutions to anxiety, there is one I can recommend - simple mindfulness of breathing meditation. Here's what you do. Sit upright, on a chair, with your ears in line with your shoulders and your nose with your navel. You can close your eyes or leave them open. Your feet should be flat on the ground, and your back straight. Place your hands in your lap, one on top of the other, palms facing up. Now breathe, but breathe into your stomach. Your chest should not move as you breathe, rather, your stomach should go in and out with each breath you take. Imagine you are trying to put the air right into the palms of your hands. You are now doing diaphragmatic breathing, which provides anxiety relieving benefits. Focus on your breaths, and just count them. Count one on the exhale, two on the inhale, and so on, until you get to ten - once you get to ten, start again at one. If you lose track of your counting, start again at one. Thoughts will come into your mind, and pretty soon you may find yourself thinking about all manner of things. That's okay. Just, when you realize your attention has moved elsewhere, return it to the breath, letting go of whatever train of thought you were currently following. This technique, simple though it may seem, is an ancient form of meditation, and works wonders with anxiety. Just be sure to breathe into your stomach. This fights anxiety in two ways - first, it develops concentration, which can be used to turn your mind away from the panic... Second, it relaxes your body, particularly around the vagus nerve, which runs from your brain down your throat and over your stomach. I hope you are able to find some relief soon. All the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Mar 2013 • 3 answers
Posted 29 Dec 2014 • 3 answers
I have just started on Effexor.Was on Celexa it did nothing but make me worse.I have anxiety, and d?
Posted 10 May 2016 • 4 answers
Posted 30 Mar 2017 • 1 answer
Posted 16 Apr 2017 • 1 answer